Login | Register

Testing for Common Conditionally Heteroskedastic Factors

Title:

Testing for Common Conditionally Heteroskedastic Factors

Dovonon, Prosper and Renault, Eric (2013) Testing for Common Conditionally Heteroskedastic Factors. Econometrica, 81 (6). pp. 2561-2586. ISSN 0012-9682

[img]
Preview
Text (application/pdf)
ecta10082.pdf - Published Version
Available under License Spectrum Terms of Access.
290kB
[img]
Preview
Text (application/pdf)
ecta10082supp.pdf - Supplemental Material
Available under License Spectrum Terms of Access.
208kB

Official URL: http://dx.doi.org/10.3982/ECTA10082

Abstract

This paper proposes a test for common conditionally heteroskedastic (CH) features in asset returns. Following Engle and Kozicki (1993), the common CH features property
is expressed in terms of testable overidentifying moment restrictions. However, as we show, these moment conditions have a degenerate Jacobian matrix at the true parameter
value and therefore the standard asymptotic results of Hansen (1982) do not apply. We show in this context that Hansen’s (1982) J-test statistic is asymptotically
distributed as the minimum of the limit of a certain random process with a markedly nonstandard distribution. If two assets are considered, this asymptotic distribution is a
fifty–fifty mixture of χ2 H−1 and χ2 H, whereH is the number of moment conditions, as opposed to a χ2
H−1.With more than two assets, this distribution lies between the χ2 H−p and χ2 H (p denotes the number of parameters). These results show that ignoring the lack of
first-order identification of the moment condition model leads to oversized tests with a possibly increasing overrejection rate with the number of assets. A Monte Carlo study illustrates these findings.

Divisions:Concordia University > Faculty of Arts and Science > Economics
Item Type:Article
Refereed:Yes
Authors:Dovonon, Prosper and Renault, Eric
Journal or Publication:Econometrica
Date:2013
Digital Object Identifier (DOI):10.3982/ECTA10082
Keywords:Common features, GARCH factors, nonstandard asymptotics, GMM, GMM overidentification test, identification, first-order identification
ID Code:978226
Deposited By: DAVID MACAULAY
Deposited On:22 Jan 2014 14:43
Last Modified:18 Jan 2018 17:46
All items in Spectrum are protected by copyright, with all rights reserved. The use of items is governed by Spectrum's terms of access.

Repository Staff Only: item control page

Downloads per month over past year

Back to top Back to top